Alert archive / Washington / Wind Advisories in 2007

Wind Advisory 11, NWS Pendleton, OR

March 27, 2007Kittitas County, Klickitat County, Yakima County, Washington; Gilliam County, Sherman County, Wasco County, Oregon

NWS Pendleton, OR issued this wind advisory at Mar 27, 2007, 1:46 PM PDT for Kittitas County, Klickitat County, Yakima County, Washington; Gilliam County, Sherman County, Wasco County, Oregon. It took effect at Mar 27, 2007, 3:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2007, 1:46 PM PDT (20:46 UTC)
In effect from
Mar 27, 2007, 3:00 PM PDT
Expired
Mar 27, 2007, 9:16 PM PDT
In force
6 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Kittitas County, WA, Klickitat County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 146 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2007-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2007-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 272046
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
146 PM PDT TUE MAR 27 2007

...VERY WINDY CONDITIONS EXPECTED WITH PASSAGE OF COLD FRONT TONIGHT...

.STRONG WEST OR NORTHWEST WINDS ARE EXPECTED OVER THE KITTITAS
VALLEY AND COLUMBIA RIVER GORGE AREAS AS CLOUD COVER DECREASES AND
A UPPER LEVEL SYSTEM PROCEEDS SOUTHWARD...RESULTING IN SURFACE
WIND GUSTS TO 45 MPH.

ORZ041-WAZ024-026-280500-
/O.NEW.KPDT.WI.Y.0011.070327T2200Z-070328T0900Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON...ELLENSBURG
146 PM PDT TUE MAR 27 2007

...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. 

WEST TO NORTHWEST WINDS OF 30 TO 4O MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. THE
STRONGEST WINDS CAN BE EXPECTED OVER ELLENSBURG...RUFUS...AND THE
DALLES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
1 follow-up statement
000 
WWUS76 KPDT 280416
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
916 PM PDT TUE MAR 27 2007


ORZ041-WAZ024-026-280530-
/O.CAN.KPDT.WI.Y.0011.000000T0000Z-070328T0900Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON...ELLENSBURG
916 PM PDT TUE MAR 27 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS IN THE EASTERN COLUMBIA RIVER GORGE AND THE KITTITAS
VALLEY HAVE BEEN GRADUALLY DECREASING THIS EVENING. THE WIND
SPEEDS WILL REMAIN BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS
THROUGH THE REMAINDER OF THE EVENING...BUT THESE SPEEDS WILL BE
BELOW WIND ADVISORY LEVELS. THEREFORE THE WIND ADVISORY HAS BEEN
CANCELLED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 27, 9:30 AM PDT, 4 hours 16 minutes earlier.

Area forecast discussion, Mar 27, 9:30 AM PDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATE AVIATION DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
930 AM PDT TUE MAR 27 2007

.UPDATE...AT THIS POINT...WINDS WILL BE THE PRIMARY THREAT TODAY AS
THE UPPER LEVEL TROUGH MOVES OVER AND EXITS THE PACIFIC NORTHWEST.
THE WINDS OVER KITTITAS VALLEY...THE GORGE AND MAYBE COLUMBIA BASIN
MAY APPROACH ADVISORY CRITERIA. WILL ADJUST WIND GRIDS TO REFLECT AT
LEAST WINDY CONDITIONS. HAVE TWEAKED DAYTIME HIGH TEMPERATURES FOR
INCREASED CLOUD COVER THROUGH THIS AFTERNOON. DO NOT THINK THE
SYSTEM WILL EXIT QUICKLY ENOUGH FOR DAYTIME HEATING TO WARM THE
REGION MUCH ABOVE CURRENT LEVELS. PRECIPITATION SHOULD CONTINUE
ACROSS THE COLUMBIA RIVER BASIN AND FOOTHILLS OF THE BLUES UNTIL
LATE THIS AFTERNOON AS THE SYSTEM EXITS. 77

.AVIATION...AREA OF RAIN WITH CEILINGS 030-050 MOVING ACROSS THE
REGION THIS MORNING. CURRENT LOCATION AT 16Z WAS FROM DLS-PDT-ALW.
THIS AREA WILL CONTINUE MOVING SOUTH. WESTERLY WINDS WILL BE
INCREASING THIS AFTERNOON INTO THE EVENING. MANY LOCATIONS WILL SEE
WINDS INTO THE 20-30KT RANGE. PRECIPITATION AND WINDS WILL DIMINISH
LATER TONIGHT. VFR CONDITIONS WEDNESDAY.  94

&&

.PREV DISCUSSION... /ISSUED 655 AM PDT TUE MAR 27 2007/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...THE LOW OPENS INTO AN
UPPER LEVEL TROUGH THIS AFTERNOON AS IT MOVES INTO IDAHO WITH DRYING
TREND COMMENCING TONIGHT THROUGH WEDNESDAY NIGHT AS A RESULT OF HIGH
PRESSURE RIDGE BUILDING OVER THE PACIFIC NORTHWEST.  POLAN

LONG TERM...THURSDAY THROUGH TUESDAY...STORM TRACK WILL BE JUST
NORTH OF THE FORECAST AREA THURSDAY AND FRIDAY LEAVING A FLAT RIDGE
OF HIGH PRESSURE OVER THE AREA. SOME MOISTURE WILL CLIP THE
WASHINGTON CASCADES...OTHERWISE DRY. A LITTLE MORE MOISTURE ARRIVES
OVER THE WEEKEND INCREASING PRECIPITATION CHANCES. HIGH PRESSURE
LOOKS TO REBUILD OVER THE REGION FIRST OF NEXT WEEK THUS A MAINLY
DRY FORECAST MONDAY AND TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  50  34  54  34 /  30  20  10   0
ALW  52  36  56  37 /  60  20  10   0
PSC  52  34  60  32 /  60  10  10   0
YKM  53  27  57  27 /  60  10  10  10
HRI  53  32  59  31 /  30  10  10   0
ELN  54  29  55  29 /  20  10  10  10
RDM  47  20  50  23 /  40  10  10   0
LGD  48  29  48  28 /  40  30  10   0
GCD  48  26  49  27 /  30  20  10  10
DLS  53  36  58  35 /  20  10  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
77/91/94
Hazardous weather outlook, Mar 27, 6:33 AM PDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK....UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
633 AM PDT TUE MAR 27 2007

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-281215-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
633 AM PDT TUE MAR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL TROUGH WILL MOVE THROUGH THE REGION TODAY AND EXIT
THIS EVENING FOR RAIN LIKELY THIS MORNING IN THE COLUMBIA BASIN AND
SNOW LIKELY THIS MORNING IN THE NORTHERN BLUE MOUNTAINS AND THE
WALLOWA MOUNTAINS. LOOK FOR PRECIPITATION TO TAPER OFF AND END AT
LOWER TERRAIN ELEVATIONS THIS AFTERNOON...EXCEPT IN THE MOUNTAINS OF
NORTHEAST OREGON AND THE BLUE MOUNTAINS IN SOUTHEAST WASHINGTON
WHERE OROGRAPHIC LIFT WILL KEEP SCATTERED SNOW SHOWERS GOING IN THE
AFTERNOON AND INTO THIS EVENING. CONDITIONS WILL IMPROVE IN THE
MOUNTAINS OF NORTHEAST OREGON OVERNIGHT WITH A DRYING TREND
COMMENCING DUE TO AN UPPER LEVEL HIGH PRESSURE RIDGE BUILDING OVER
THE REGION. INCREASING PRESSURE GRADIENTS WILL PRODUCE NORTHWEST
WINDS OF 20 TO 30 MPH THIS AFTERNOON/EVENING IN THE KITTITAS
VALLEY...NORTH CENTRAL OREGON AND THE EASTERN COLUMBIA RIVER GORGE
WITH BREEZY CONDITIONS IN THE LOWER COLUMBIA BASIN AND THE FOOTHILLS
OF THE BLUE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE STORM TRACK WILL BE JUST NORTH OF THE FORECAST AREA WEDNESDAY...
THURSDAY AND FRIDAY LEAVING A FLAT RIDGE OF HIGH PRESSURE OVER THE
AREA WITH SOME MOISTURE CLIPPING THE WASHINGTON CASCADES...OTHERWISE
IT WILL BE DRY THROUGH FRIDAY. A COLD FRONT AND ASSOCIATED MOISTURE
WILL SWEEP OVER THE REGION FRIDAY NIGHT AND SATURDAY FOLLOWED BY AN
UPPER LEVEL LOW AND ADDITIONAL MOISTURE ON SUNDAY FOR INCREASING
PRECIPITATION CHANCES THROUGH THE WEEKEND. HIGH PRESSURE LOOKS TO
REBUILD OVER THE REGION THE FIRST PART OF NEXT WEEK THUS A MAINLY
DRY FORECAST MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

In the hours before

Local storm report, Mar 27, 1:26 PM PDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
126 PM PDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             2 NW TOLLGATE           45.79N 118.11W
03/27/2007  E8.0 INCH        UMATILLA           OR   TRAINED SPOTTER

            8 INCHES OF NEW SNOW SINCE MONDAY NIGHT. ELEVATION 5100
            FEET.

&&

JAS

Nearby

Wind Advisories in Washington, 2007Wind Advisories in Oregon, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.